EconPapers    
Economics at your fingertips  
 

Nash equilibrium uniqueness in nice games with isotone best replies

Maria Carmela Ceparano and Federico Quartieri

Journal of Mathematical Economics, 2017, vol. 70, issue C, 154-165

Abstract: We prove the existence of a unique pure-strategy Nash equilibrium in nice games with isotone chain-concave best reply functions and compact strategy sets. We show a preliminary fixpoint uniqueness argument which provides sufficient assumptions on the best replies of a nice game for the existence of exactly one Nash equilibrium. Then we examine the necessity and sufficiency of the conditions on the utility functions for such assumptions to be satisfied; in particular, we find necessary and sufficient conditions for the isotonicity and concavity∖chain-concavity of best reply functions. We extend the results on Nash equilibrium uniqueness to nice games with upper unbounded strategy sets and we present “dual” results for games with isotone convex∖chain-convex best reply functions. A final extension to Bayesian games is exhibited.

Keywords: Nash equilibrium uniqueness; Strategic complementarity; Nice game; Concave best reply function; Chain-concave best reply function (search for similar items in EconPapers)
Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (5) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304406816300891
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Nash equilibrium uniqueness in nice games with isotone best replies (2016) Downloads
Working Paper: Nash equilibrium uniqueness in nice games with isotone best replies (2015) Downloads
Working Paper: Nash equilibrium uniqueness in nice games with isotone best replies (2015) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:mateco:v:70:y:2017:i:c:p:154-165

DOI: 10.1016/j.jmateco.2017.02.011

Access Statistics for this article

Journal of Mathematical Economics is currently edited by Atsushi (A.) Kajii

More articles in Journal of Mathematical Economics from Elsevier
Bibliographic data for series maintained by Haili He ().

 
Page updated 2020-07-22
Handle: RePEc:eee:mateco:v:70:y:2017:i:c:p:154-165